Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 140, NWS Louisville, KY

July 6, 2000Larue County, Taylor County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 6, 2000, 3:56 PM EDT for Larue County, Taylor County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2000, 3:56 PM EDT (19:56 UTC)
Expired
Jul 6, 2000, 4:30 PM EDT
In force
34 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Larue County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 69 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1142 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WUUS53 KLMK 061958
SVRSDF
KYC123-217-062030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT THU JUL 6 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY
  NORTHERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 430 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GLEANINGS...OR ABOUT 48 MILES SOUTH OF
  LOUISVILLE...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SALOMA AROUND 405 PM EDT
  HOBSON AND MAC AROUND 420 PM EDT   
 
LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

JA/ACS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:30 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 6, 3:30 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT THU JUL 6 2000

...MAIN FORECAST CHALLENGE IS TEMPERATURE TRENDS NEXT FEW DAYS...

WITH SFC BOUNDARY STILL SLICING FROM NW TO SE THROUGH LMK FA
(FORECAST AREA) LATE THIS AFTERNOON...ISOLD TSRA HAVE DEVELOPED OVER
THE AREA AS EXPECTED. WILL CARRY MENTION OF THESE ENDING THIS
EVENING AND THEN PARTLY CLOUDY SKIES.

AS UPPER LEVEL RIDGE GRADUALLY BUILDS INTO THE UPPER GRT LAKES...S/W
IS FORECAST TO ROTATE AROUND UPPER LOW OVER SE CANADA TONIGHT. AS
EAST COAST UPPER TROUGH DEEPENS...SFC HIGH OVER SRN CANADA SHOULD BE
PULLED SLOWLY SOUTHWARD INTO ERN GRT LAKES BY FRI AFTN. AS IT DOES
...ALL OF THE MODELS PUSH SFC FRONT CURRENTLY DRAPED THROUGH KY TO
OUR SW. NE FLOW SHOULD BRING A LITTLE COOLER AND DRIER AIR SITUATED
OVER OH AND WV INTO KY LATE TONIGHT AND MAINLY FRIDAY. TIME-HEIGHT
SECTIONS OVER THE AREA SHOW PLENTY OF DRY AIR ALOFT AND DRYING IN
THE LOW LEVELS ON FRIDAY SO WENT MSUNNY ACRS MUCH OF THE FA. NGM AND
AVN MOS TEMPS SEEM REASONABLE WITH NE SFC FLOW AND COOLER H85 TEMPS.

THEN UPPER LEVEL RIDGING REALLY BUILDS INTO THE MID MISS VALLEY ON
SATURDAY. H85 FLOW SHOULD TURN TO THE W BY AFTN WHICH WILL HELP
PULL WARMER AIR BACK TOWARD THE REGION. CHANCES OF ISOLD AFTN CONVECTION
SHOULD BE SLIM TO NONE WITH UPPER RIDGE CENTER NEARBY AND LOW LEVEL
RH LACKING. ONCE AGAIN HARD TO STRAY TOO FAR FROM NGM AND AVN MOS
MAX TEMPS FOR SATURDAY.

.SDF...NONE.

MARIEN

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.